MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ELEVATION PROBE; BIOPSY INSTRUMENT
Catalog Number EV12
Medical Device Problem Codes Suction Problem (2170); Failure to Obtain Sample (2533); Noise, Audible (3273)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a biopsy through hard density tissue, the device allegedly had suction problem.It was further reported that the canula was no longer sucking up the samples, and neither was the haematoma, as the procedure was haemorrhagic.The procedure was completed with another device.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one elevation biopsy probe was received for evaluation.During visual evaluation, the probe appeared to have blood residue throughout.The sample tank base was secured to the probe cover insert.The main probe assembly was pushed forward on the probe cover insert.The cutting and transport spindle were in initial position.Also heavy presence of blood residue was noted to the blotting papers within the sample tank.No visual anomalies were noted to the device.Upon functional testing, the probe was loaded into the in-house driver.It calibrated successfully without issue.The probe was functionally tested in a chicken breast.The device was tested six times.Each time, the probe underwent the following processes: aperture opened, sample cut, and sample deposited into the sample tank.The device collected a sample each time with what appeared to be blood residue.The probe was able to obtain six samples successfully.No unusual noises were heard during the evaluation.Therefore, the investigation is unconfirmed for the reported suction issue, failure to obtain sample and noise as all 6 samples were obtained without any issues.A definitive root cause for the reported failure to obtain sample, noise and suction problem could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025 a patient underwent a biopsy through hard density tissue using elevation probe.During the procedure, the device allegedly had suction problem.It was further reported that the canula was no longer sucking up the samples, and neither was the haematoma, as the procedure was haemorrhagic.The procedure was completed with another device.The current status of the patient is unknown.

Brand Name
ELEVATION PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FERROSAN MEDICAL DEVICES SP. Z.O.O.
ul. koksowa 3
70-031 szczecin
PL  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22034287
Report Number2020394-2025-00750
Device Sequence Number21203281
Product Code KNW
UDI-Device Identifier00801741182389
UDI-Public(01)00801741182389(17)270911(10)91020867
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEV12
Device Lot Number91020867
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown